MAUDE Adverse Event Report: MAKO SURGICAL CORP. TIBIAL, CHECKPOINT, STERILE; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. TIBIAL, CHECKPOINT, STERILE; STEREOTAXIC DEVICE, ROBOTICS
Model Number 111651
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Tibia checkpoint was left in patient.Checkpoint became dislodged during teaming and fell into boney defect in acetabulum and could not be recovered.Case type: tha.Surgical delay: 16-30 minutes.
 
Additional Manufacturer Narrative
Reported event: tibia checkpoint was left in patient.Checkpoint became dislodged during teaming and fell into bony defect in acetabulum and could not be recovered.Case type: tha.Surgical delay : 16-30 minutes.Product evaluation and results: as per the x-ray provided the checkpoint can be seen left in the patients body.Product history review: review of the device history records indicate (b)(4) were manufactured and accepted into final stock on 09/23/2019.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 111651, l/n w64053-2 shows no additional complaints related to the failure in this investigation.Conclusions: the failure of checkpoint left in patient body can be confirmed from the x- ray provided in the communication log, there is no failure of the device.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated that there have been no nc¿s associated with the product and failure mode reported in this event.
 
Event or Problem Description
Tibia checkpoint was left in patient.Checkpoint became dislodged during teaming and fell into bony defect in acetabulum and could not be recovered.Case type: tha.Surgical delay : 16-30 minutes.

Brand Name
TIBIAL, CHECKPOINT, STERILE
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9654852
Report Number3005985723-2020-00065
Device Sequence Number16850207
Product Code OLO
UDI-Device Identifier00848486001353
UDI-Public00848486001353
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number111651
Device Catalogue Number111651
Device Lot NumberW64053-2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date01/31/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age62 YR